Ricerca avanzata

Home > Riviste > Minerva Anestesiologica > Fascicoli precedenti > Minerva Anestesiologica 2007 Dicembre;73(12) > Minerva Anestesiologica 2007 Dicembre;73(12):655-8

FASCICOLI E ARTICOLI   I PIÙ LETTI   eTOC

ULTIMO FASCICOLOMINERVA ANESTESIOLOGICA

Rivista di Anestesia, Rianimazione, Terapia Antalgica e Terapia Intensiva


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036

 

Minerva Anestesiologica 2007 Dicembre;73(12):655-8

 CASE REPORTS

Acute left ventricular dysfunction due to Tako-tsubo syndrome after induction of general anesthesia

Consales G. 1, Campiglia L. 1, Michelagnoli G. 1, Gallerani E. 1, Rinaldi S. 1, Del Pace S. 2, De Gaudio A. R. 1

1 Section of Anaesthesia and Intensive Care, Department of Critical Care, University of Florence, Florence, Italy;
2 Department of Internal Medicine University of Florence, Florence, Italy

Tako-tsubo cardiomyopathy is a recently described form of transient ventricular dysfunction that is not associated with coronary vessels obstruction, although its clinical manifestations are often similar to those of myocardial ischemia. This syndrome is possibly due to an excess of catecholamines, and it is associated with emotional and physical stress and surgery. However, the pathophysiological relation to anaesthesia has not yet been clarified. We report a case of Tako-tsubo cardiomyopathy that ensued immediately after induction of general anaesthesia for elective surgery in a patient submitted to laparoscopic cholecystectomy. The patient was first treated as if affected by myocardial ischemia, but a rapidly performed emergency coronary angiography showed normal epicardial coronary vessels with a significant reduction of left ventricular function. The coronary angiography ruled out the diagnosis of typical myocardial ischemia and allowed for the arrival at the correct diagnosis. The transient ventricular ballooning was attributed to the recently described Tako-tsubo syndrome. Prompt treatment allowed control of symptoms, and the patient was safely treated and discharged on day 15. Although it is difficult to identify the cause of this syndrome, it may be argued that, during general anaesthesia and particularly at induction, the imperfect control of catecholamine excess may induce cardiac damage in predisposed subjects.

lingua: Inglese


FULL TEXT  ESTRATTI

inizio pagina